Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
BRIEF COMMUNICATION  

 Article Access Statistics
    Viewed2024    
    Printed106    
    Emailed0    
    PDF Downloaded188    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

Combined etiology of anaphylactic cardiogenic shock: Amiodarone, epinephrine, cardioverter defibrillator, left ventricular assist devices and the Kounis syndrome


Department of Cardiology, University of Patras Medical School, Patras, Rio, Achaia, Greece

Correspondence Address:
Prof. Nicholas G Kounis
Department of Cardiology, University of Patras Medical School, Aratou street, Patras, Achaia
Greece
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-9784.154498

Rights and Permissions

Year : 2015  |  Volume : 18  |  Issue : 2  |  Page : 261-264

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (355 KB)
Email article
Print Article
Add to My List
Anaphylactic shock is a life-threatening condition which needs detailed and mediculous clinical assessment and thoughtful treatment. Several causes can join forces in order to degranulate mast cells. Amiodarone which is an iodine-containing highly lipophilic benzofuran can induce allergic reactions and anaphylactic shock in sensitized patients. Epinephrine is a life saving drug, but in sulfite allergic patients it should be given with caution due its metabisulfite preservative. Metals covering cardiac defibrillators and pacemakers can act as antigens attached to serum proteins and induce allergic reactions. In anaphylactic shock, myocardial involvement due to vasospasm-induced coronary blood flow reduction manifesting as Kounis syndrome should be always considered. Clinically, combined treatment targeting the primary cause of anaphylaxis together with protection of cardiac tissue seems to be of paramount importance.






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 BRIEF COMMUNICATION
 




Department of Cardiology, University of Patras Medical School, Patras, Rio, Achaia, Greece

Correspondence Address:
Prof. Nicholas G Kounis
Department of Cardiology, University of Patras Medical School, Aratou street, Patras, Achaia
Greece
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-9784.154498

Rights and Permissions

Anaphylactic shock is a life-threatening condition which needs detailed and mediculous clinical assessment and thoughtful treatment. Several causes can join forces in order to degranulate mast cells. Amiodarone which is an iodine-containing highly lipophilic benzofuran can induce allergic reactions and anaphylactic shock in sensitized patients. Epinephrine is a life saving drug, but in sulfite allergic patients it should be given with caution due its metabisulfite preservative. Metals covering cardiac defibrillators and pacemakers can act as antigens attached to serum proteins and induce allergic reactions. In anaphylactic shock, myocardial involvement due to vasospasm-induced coronary blood flow reduction manifesting as Kounis syndrome should be always considered. Clinically, combined treatment targeting the primary cause of anaphylaxis together with protection of cardiac tissue seems to be of paramount importance.






[FULL TEXT] [PDF]*


        
Print this article     Email this article